Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 6, 2014, 12:07 PM CST for 10 counties in Nebraska. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 12:07 PM CST (18:07 UTC)
- Expired
- Jan 6, 2014, 2:08 PM CST
- In force
- 2 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WWUS43 KLBF 061807 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1207 PM CST MON JAN 6 2014 ...BITTERLY COLD WIND CHILL VALUES THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA... .TEMPERATURES AROUND AND BELOW ZERO EARLY THIS AFTERNOON WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE WIND CHILL ADVISORY CONDITIONS ACROSS PORTIONS OF NORTH CENTRAL. NEZ006>010-026>029-038-062200- /O.CAN.KLBF.WC.W.0001.000000T0000Z-140106T2200Z/ /O.NEW.KLBF.WC.Y.0002.140106T1807Z-140106T2200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 1207 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...20 BELOW ZERO TO 25 BELOW ZERO THIS AFTERNOON. * IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ005-061915- /O.CAN.KLBF.WC.W.0001.000000T0000Z-140106T2200Z/ EASTERN CHERRY- INCLUDING THE CITY OF...VALENTINE 1207 PM CST MON JAN 6 2014 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES HAVE WARMED ABOVE ZERO DEGREES...AND WIND CHILL VALUES SHOULD REMAIN WARMER THAN 20 BELOW ZERO...THUS ALLOWING THE WIND CHILL WARNING TO BE CANCELLED. $$ NEZ004-022>025-035>037-059-094-061915- /O.EXP.KLBF.WC.W.0001.000000T0000Z-140106T1800Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN- LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... NORTH PLATTE...CODY...MERRIMAN...KILGORE 1207 PM CST MON JAN 6 2014 /1107 AM MST MON JAN 6 2014/ ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED ABOVE ZERO DEGREES...AND WIND CHILL VALUES SHOULD REMAIN WARMER THAN 20 BELOW ZERO...THUS ALLOWING THE WIND CHILL WARNING TO BE ALLOWED TO EXPIRE. $$ NEZ056>058-069>071-061915- /O.EXP.KLBF.WC.Y.0001.000000T0000Z-140106T1800Z/ DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1207 PM CST MON JAN 6 2014 /1107 AM MST MON JAN 6 2014/ ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED ABOVE ZERO DEGREES...AND WIND CHILL VALUES SHOULD REMAIN WARMER THAN 20 BELOW ZERO...THUS ALLOWING THE WIND CHILL ADVISORY TO BE ALLOWED TO EXPIRE. $$ MASEK
1 follow-up statement
954 WWUS43 KLBF 062008 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 208 PM CST MON JAN 6 2014 NEZ006>010-026>029-038-062115- /O.CAN.KLBF.WC.Y.0002.000000T0000Z-140106T2200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 208 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES CONTINUE TO WARM ABOVE ZERO AND WHILE THERE ARE GUSTY NORTHWEST WINDS EXPECTED THIS AFTERNOON...WIND CHILL VALUES REMAIN WARMER THAN ADVISORY CRITERIA. THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED FOR THE REST OF TODAY. $$ MASEK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:53 AM CST, 14 minutes earlier.
Area forecast discussion, Jan 6, 11:53 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1153 AM CST MON JAN 6 2014 .SYNOPSIS... ISSUED AT 336 AM CST MON JAN 6 2014 THE SURFACE RIDGE AXIS NEAR 1038MB IS QUITE EXPANSIVE. IT EXTENDS FROM WESTERN SASKATCHEWAN CANADA SOUTH THROUGH THE NORTHERN HIGH PLAINS INTO KANSAS AND OKLAHOMA. VERY COLD TEMPERATURES ALSO EXIST FROM 10 BELOW TO 25 BELOW IN THE DAKOTAS...AROUND 10 BELOW IN NEBRASKA...0 TO 7 BELOW KANSAS WITH EVEN SOME SINGLE DIGITS IN OKLAHOMA. LOWEST WIND CHILLS OF 40 BELOW TO NEAR 55 BELOW ACROSS MUCH OF NORTH DAKOTA. ACROSS NEBRASKA...WIND CHILLS RANGE FROM 20 BELOW TO NEAR 35 BELOW. CLEAR SKIES IN NEBRASKA WITH A SMALL BATCH OF MID CLOUDS DROPPING INTO NORTHEAST NEBRASKA. && .UPDATE... ISSUED AT 1153 AM CST MON JAN 6 2014 TEMPS REBOUNDING NICELY...ESPECIALLY IN THE WESTERN ZONES. WILL ALLOW THE WARNING/ADVISORY TO EXPIRE IN THE WEST AT THE TOP OF THE HOUR. THE EASTERN ZONES...CUSTER COUNTY NORTH AND EAST...WILL DROP WARNING TO A WIND CHILL ADVISORY. ONLY NEEDED THE ADVISORY FOR A FEW HOURS...IF THAT LONG...AS TEMPS WARM A LITTLE AND NW WINDS PICK UP. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 336 AM CST MON JAN 6 2014 BITTER COLD TEMPERATURES ARE IN PLACE ACROSS WESTERN NEBRASKA. MAIN FORECAST CONCERNS ARE THE WIND SPEED FORECAST AT THE EFFECT ON WIND CHILLS TODAY. CURRENT WIND CHILLS WARNING/ADVISORY TO CONTINUE. HAVE EXTENDED WIND CHILL WARNING FOR AREAS EAST OF VALENTINE THROUGH BROKEN BOW UNTIL 22Z TO ACCOUNT FOR WIND CHILLS OF 20 TO 30 BELOW TO CONTINUE THERE INTO THE AFTERNOON. WARMING H85 TEMPS WILL RESULT IN TEMPERATURE RISING THE MOST ACROSS THE SERN PANHANDLE AND SWRN NEBR WHERE HIGHS REACH INTO THE LOWER 20S. COLDEST IN THE NORTHEAST WHERE HIGHS ONLY ZERO TO 5 ABOVE. SKIES TO BE SUNNY MOST AREAS TODAY EXCEPT IN THE WEST WHERE SOME MID AND HIGH CLOUDS WILL MOVE INTO LATER THIS AFTERNOON. FOR TONIGHT...EVENING LOWS ARE LIKELY TO OCCUR. MUCH MILDER AIR ALOFT WILL MOVE EASTWARD OVERNIGHT WITH H85 TEMPS WARMING TO NEAR 3C IN THE WEST BY 12Z TUESDAY. EVENING LOWS AROUND ZERO EASTERN HALF OF FA AND ZERO TO 8 ABOVE WEST WILL RISE TO AROUND 10 ABOVE MOST AREAS OVERNIGHT. THE EXCEPTION WILL BE THE EAST AND SOUTHEAST ZONES FROM ZERO TO 5 ABOVE. SOME MID CLOUDINESS WILL ALSO SPREAD EAST OVERNIGHT. LIGHT AND VARIABLE WINDS THIS EVENING TO BECOME SOUTHWEST TO WEST AFTER MIDNIGHT AT 5 TO 10 MPH AIDING IN THE RISING TEMPERATURES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 336 AM CST MON JAN 6 2014 A MAJOR WARM UP IS EXPECTED TUESDAY...WITH MILD CONDITIONS THROUGH THE REST OF THE UPCOMING WEEK. 850 MB TEMPERATURE AT NORTH PLATTE RISES FROM -23C MONDAY MORNING TO 3C TUESDAY MORNING. AS A RESULT...HIGH TEMPERATURES WILL BE MUCH WARMER TUESDAY...RANGING FROM 32 AT ONEILL TO 47 AT IMPERIAL. A BRIEF SET BACK IN THE WARM UP IS EXPECTED WEDNESDAY...AS A WEAK SHORTWAVE ALOFT QUICKLY CROSSES THE AREA IN WEST NORTHWEST FLOW ALOFT. THIS WILL BACK AN ARCTIC COLD FRONT SOUTHWEST ACROSS THE FORECAST AREA. THERE DOES APPEAR TO BE ENOUGH LIFT AND MOISTURE TO INCLUDE A SLIGHT CHANCE OF A SNOW SHOWER LATER TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING ACROSS FAR NORTHWEST NEBRASKA. FLOW ALOFT BECOMES NEARLY ZONAL THURSDAY INTO THE WEEKEND...WITH MILD PACIFIC AIR SPREADING EAST THROUGH THE NORTHERN PLAINS AND ALL THE WAY INTO THE OHIO VALLEY. MILD HIGH TEMPERATURES IN THE UPPER 30S AND 40S ARE EXPECTED. ECMWF MODEL HAS SHOWN SOME CONSISTENCY WITH A STRONG SHORTWAVE CROSSING THE PLAINS SUNDAY...AND HAVE INTRODUCED A SLIGHT CHANCE FOR RAIN OR SNOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1153 AM CST MON JAN 6 2014 VFR CONDITIONS THE NEXT 24 HOURS. NORTHWEST WINDS INCREASE FOR THE AFTERNOON...GUSTING TO 15 TO 20 KTS. THIS EVENING WITH SUNSET THE WINDS SHOULD BECOME LIGHT AND VARIABLE. TOMORROW MORNING WINDS WILL BE MORE WESTERLY HOWEVER GENERALLY BELOW 10KTS THROUGH 18Z. SKIES WILL SEE AND INCREASE OF MID AND HIGH CLOUDS...HOWEVER AT OR ABOVE 10000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NEZ006>010- 026>029-038. && UPDATE...MASEK SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...TAYLOR AVIATION...MASEK
Hazardous weather outlook, Jan 6, 4:33 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 433 AM CST MON JAN 6 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-071045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 433 AM CST MON JAN 6 2014 /333 AM MST MON JAN 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. BITTER COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS RANGING FROM 20 TO 35 BELOW TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:10 PM CST | Areal Flood Warning | LBF | Cherry | 6 hr |
| Jan 6, 1:05 AM CST | River Flood Warning | LBF | Brown, Cherry, Keya Paha | 39 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.